New Hampshire, 2014Damaging Wind in New Hampshire, June 18, 2014
June 18, 2014 · NWS GYX · 1 event in 1 county or zone
A late night line of showers and thunderstorms ahead of an advancing cold front moved through southern New Hampshire. An isolated severe cell produced wind damage in Sullivan County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A late night line of showers and thunderstorms ahead of an advancing cold front moved through southern New Hampshire. An isolated severe cell produced wind damage in Sullivan County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jun 17, 11:50 PM EST, 35 minutes earlier.
Area forecast discussion, Jun 17, 11:50 PM EST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1250 AM EDT WED JUN 18 2014
.SYNOPSIS...
LOW PRESSURE WILL CROSS THE REGION OVERNIGHT BRINGING AN AREA OF
SHOWERS AND THUNDERSTORMS WITH IT. A COLD FRONT WILL DROP SOUTH
FROM CANADA ON WEDNESDAY AND MOVE SOUTH OF THE REGION WEDNESDAY
NIGHT. HIGH PRESSURE BUILDS IN FROM THE NORTHWEST THURSDAY THROUGH
MONDAY.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
UPDATED THE FCST FOR THE REST OF TNGT TO ADJUST FOR CURRENT
CONDITIONS. LINE OF TSTMS IS WEAKENING SOMEWHAT AS IT MOVES E
TOWARD THE FCST AREA AT THIS TIME. ALSO AREA OF SHRA WITH ISOLD
TSTMS ACROSS THE NRN TIER OF ZONES FROM THE ME MT ZONES TO NRN NH.
LOW PRES MOVES E ACROSS NRN ZONES WITH A WARM FNT PUSHING N OF OUR
SRN ZONES. ALONG AND S OF THE WARM FNT BEST CHC FOR TSTMS WHICH
MAY HAVE GUSTY WINDS AND BRIEF HEAVY RAIN. UPSTREAM SVR CONVECTION
LIKELY TO DIMINISH BELOW SVR LIMITS. HAVE ISSUED AN SPS TO COVER
THE STRONG CONVECTION FROM THIS LINE AS IT MOVES THRU OUR SRN NH
ZONES.
SFC DEW POINTS HAVE COME UP CONSIDERABLY S OF THE WARM FNT...INTO
THE 60S TO NEAR 70 WHICH HAS INCREASED INSTABILITY AS INDICATED BY
CAPE VALUES...ALSO MODEL LI VALUES MOST NEGATIVE OVER THIS AREA.
SAME FOR 850MB THETA E VALUES AND K INDEX VALUES. LOW LVL SHEAR
FAVORABLE FOR TSTMS THRU THE NGT OVER THIS AREA AS INDICATED BY
MODEL 925MB, 850MB AND 700MB WINDS. THIS IS WHERE THE STRONGEST
CONVECTION IS HEADING...SO THOUGH IT WILL TEND TO WEAKEN THE TSTMS
SHOULD HOLD TOGETHER AS THEY MAKE THEIR WAY ACROSS OUR SRN ZONES.
NRN ZONES HAVE THE SFC LOW MOVING THRU TO AID IN CONVECTION...SO
STILL CHC TSTMS THERE THOUGH POTENTIAL FOR STRONG CONVECTION MUCH
LESS DUE TO LESS INSTABILITY.
STRATUS AND FOG ADVECTING INLAND FROM THE OCEAN DUE TO INCREASE IN
SFC DEW POINTS AND WILL CONT TO FCST AREAS OF FOG ALONG THE COAST
OF ME AND NH AND INTO ADJACENT INTERIOR ZONES OF MAINE.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 AM THURSDAY/...
MCS EXITS TO THE EAST IN THE MORNING ALONG WITH THE SURFACE
TROUGH. THIS IS QUICKLY FOLLOWED BY THE ATTENDANT COLD FRONT.
CLOUDS BEGIN TO CLEAR OUT QUICKLY BY MID MORNING OVER THE
INTERIOR WITH SOME LINGERING MOSTLY CLOUDY SKIES AND SHOWERS
ACROSS THE HIGHER TERRAIN. GUSTY WNW WINDS DEVELOP FOR THE
REMAINDER OF THE DAY WITH TEMPERATURES WARMING INTO THE MID 70S
NORTH TO MID/UPPER 80S SOUTH. LOWS WEDNESDAY NIGHT DROP A FAIR
AMOUNT UNDER CLEARING SKIES...WITH READINGS IN THE 50S AREAWIDE.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
A LARGE BLOCKING UPPER LOW WILL BE RESIDING OVER THE CANADIAN
MARITIMES FOR THURSDAY AND WILL ONLY DRIFT SLOWLY EAST THRU SUNDAY
THIS WILL BRING PLENTY OF SUNSHINE AND DRY PLEASANT TEMPERATURES.
ON SUNDAY A WEAK DISTURBANCE IN THE FLOW MAY ALLOW A FEW WIDELY
SCATTERED SHOWERS TO DEVELOP MAINLY IN THE MOUNTAINS. ALL IN ALL A
VERY QUIET OUTLOOK PERIOD. STAYED CLOSE TO THE SUPERBLEND
GUIDANCE.
&&
.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
SHORT TERM /THROUGH WEDNESDAY NIGHT/...THUNDERSTORMS WILL MOVE
ACROSS THE REGION TONIGHT FROM WEST TO EAST BETWEEN 04 AND 12Z
WITH LIGHT SHOWERS JUST AHEAD AND BEHIND IT. MOST SITES WILL SEE
THUNDER BUT IT WILL BE MORE LIKELY FARTHER NORTH. SEEING MORE
EVIDENCE FOR IFR/MVFR BECOMING VFR AROUND DAYBREAK...BUT KRKD AND
OTHER COASTAL SITES MAY SEE DRIZZLE AND VLIFR FOR A TIME. GUSTY
WNW WINDS WILL DEVELOP ON WEDNESDAY BEHIND A COLD FRONT.
LONG TERM...VFR CONDITIONS.
&&
.MARINE...
SHORT TERM /OVERNIGHT THROUGH WEDNESDAY NIGHT/...HAVE UPDATED TO
ADJUST FOR CURRENT CONDITIONS. ADDED WIND GUSTS UP TO 25 KT OVER
THE OPEN WATERS. SCA CONTINUES FOR THE OPEN WATERS FOR WIND GUSTS
AND SEAS WHICH ARE COMING UP WITH THE APPROACH OF THE SFC LOW TO
THE N AND TRAILING COLD FNT ALONG WITH INCREASED PRES GRADIENT.
ALSO THREAT OF SCT TSTMS OVERNIGHT INTO WEDNESDAY. GUSTY WINDS
CONT WITH PASSAGE OF COLD FNT DURING THE DAY WEDNESDAY WITH THE
SCA UP INTO THE EVE HOURS.
LONG TERM...VERY QUIET ON THE WATERS WITH LIGHT WINDS.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ150-
152-154.
&&Hazardous weather outlook, Jun 17, 1:33 PM EST, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
233 PM EDT TUE JUN 17 2014
MEZ007>009-012>014-018>028-NHZ001>010-013-014-181845-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
233 PM EDT TUE JUN 17 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
ALTHOUGH WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED...ISOLATED
STRONG THUNDERSTORMS WILL BE POSSIBLE WITH GUSTY WINDS AND HEAVY
DOWNPOURS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ150>154-181845-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
233 PM EDT TUE JUN 17 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 17, 11:00 PM EST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1200 AM EDT WED JUN 18 2014
NHZ005-007-008-180530-
MERRIMACK-SOUTHERN GRAFTON-SULLIVAN-
1200 AM EDT WED JUN 18 2014
...STRONG THUNDERSTORMS WILL REACH SULLIVAN...MERRIMACK AND GRAFTON
COUNTIES BY 130 AM EDT...
AT 1158 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
39 MILES WEST OF HANOVER TO 52 MILES WEST OF CHARLESTOWN...OR ALONG A
LINE EXTENDING FROM 38 MILES WEST OF WHITE RIVER JUNCTION TO 50 MILES
WEST OF SPRINGFIELD...MOVING EAST AT 40 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND HANOVER...PLAINFIELD...
LEBANON...CORNISH...MERIDEN...CORNISH FLAT... ENFIELD... CORNISH...
CLAREMONT AND CHARLESTOWN BY 130 AM EDT.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH FREQUENT LIGHTNING.
IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.
LAT...LON 4326 7245 4330 7241 4338 7243 4348 7239
4352 7241 4372 7229 4375 7222 4380 7220
4380 7169 4320 7192 4318 7202 4312 7204
4312 7216 4317 7217 4316 7232 4313 7237
4313 7243 4317 7246
SCHWIBSThunderstorm Wind, Sullivan
- When
- June 18, 12:25 AM EST to 12:28 AM EST
- Where
- Sullivan County, 1.47 mi NNE of Guild
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 43.400, -72.140
A severe thunderstorm downed trees on Reeds Mill Road near Newport.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood and Hail in Texas, June 18 to 19, 20143 deaths · $302,000 · 1.5 in hail · 7 events
- Tornadoes and Hail in South Dakota, June 18, 20143 injured · $5.6 million · EF4 · 11 events
- Hail and Damaging Winds in Ohio, June 18, 201435 injured · $1.2 million · 1.75 in hail · 47 events
- Hail and Damaging Winds in Michigan, June 18, 20141 death · $22,000 · 1 in hail · 28 events
- Flash Flooding and Hail in Iowa, June 18 to 19, 2014$26 million · 61 kt wind · 26 events
- Flooding in Minnesota, June 18 to 23, 2014$37 million · 17 events
- Heat in Delaware, June 18 to 19, 20141 death · 4 events
- Flash Flooding and Flooding in Iowa, June 18 to 22, 2014$1.6 million · 26 events
- Tornado and Flooding in Pennsylvania, June 18, 2014$312,000 · EF0 · 48 events
- Hail and Damaging Winds in Illinois, June 18 to 19, 20143 injured · $575,000 · 1 in hail · 9 events
- Flash Flooding and Damaging Wind in Minnesota, June 18 to 19, 2014$505,000 · 52 kt wind · 20 events
- Flash Flood and Flood in Nebraska, June 18 to 19, 2014$212,000 · 2 in hail · 30 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 529548.